Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 59, NWS Cleveland, OH

November 21, 2016

NWS Cleveland, OH issued this small craft advisory at Nov 21, 2016, 3:45 PM EST. It took effect at Nov 21, 2016, 4:00 PM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2016, 3:45 PM EST (20:45 UTC)
In effect from
Nov 21, 2016, 4:00 PM EST
Expired
Nov 22, 2016, 2:15 PM EST
In force
22 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

706 
WHUS71 KCLE 212045
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EST MON NOV 21 2016

LEZ149-220445-
/O.CAN.KCLE.GL.W.0008.000000T0000Z-161121T2100Z/
/O.NEW.KCLE.SC.Y.0059.161121T2100Z-161122T0900Z/
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
345 PM EST MON NOV 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING
APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ061-169-212145-
/O.CAN.KCLE.GL.W.0008.000000T0000Z-161121T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
345 PM EST MON NOV 21 2016

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WINDS HAVE DROPPED BELOW GALE CRITERIA AND THE WARNING HAS BEEN
CANCELLED.

$$

LEZ145>148-220445-
/O.CAN.KCLE.SC.Y.0058.000000T0000Z-161122T0900Z/
/O.NEW.KCLE.SC.Y.0059.161121T2100Z-161122T0900Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
345 PM EST MON NOV 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. 

* WINDS...NORTHWEST TO 30 KNOTS DECREASING TO 15 TO 25 KNOTS  
TONIGHT.

* WAVES...6 TO 9 FEET SUBSIDING TO 3 TO 5 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ143-144-212145-
/O.CAN.KCLE.SC.Y.0058.000000T0000Z-161121T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
345 PM EST MON NOV 21 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SUSTAINED WINDS ARE NOW LESS THAN 20 KNOTS AND WAVES ARE UNDER
FOUR FEET. THUS, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$
4 follow-up statements
481 
WHUS71 KCLE 220245
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
945 PM EST MON NOV 21 2016


LEZ145>149-221045-
/O.EXT.KCLE.SC.Y.0059.000000T0000Z-161122T2100Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
945 PM EST MON NOV 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY...

* WINDS...NORTHWEST 25 KNOTS WITH GUSTS OVER 30 KNOTS...DECREASING
  TO 15 TO 25 KNOTS TUESDAY MORNING AND THEN TO 10 TO 15 KNOTS
  DURING THE AFTERNOON.

* WAVES...6 TO 9 FEET SUBSIDING TO 4 TO 6 FEET BY MORNING AND 2 TO
  4 FEET TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
390 
WHUS71 KCLE 220911
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
411 AM EST TUE NOV 22 2016


LEZ145-221015-
/O.CAN.KCLE.SC.Y.0059.000000T0000Z-161122T2100Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
411 AM EST TUE NOV 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

NORTHWEST WINDS OF 10 TO 15 KNOTS WILL GRADUALLY DECREASE TODAY.
WAVES OF 2 TO 4 FEET THIS MORNING WILL DECREASE TO 1 TO 3 FEET
THIS AFTERNOON. 

$$

LEZ146>149-221715-
/O.CON.KCLE.SC.Y.0059.000000T0000Z-161122T2100Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
411 AM EST TUE NOV 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS THIS MORNING DECREASING
  TO 1O 10 TO 15 KNOTS DURING THE AFTERNOON.

* WAVES...4 TO 6 FEET SUBSIDING 2 TO 4 FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
356 
WHUS71 KCLE 221447
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
947 AM EST TUE NOV 22 2016

LEZ146>149-222100-
/O.CON.KCLE.SC.Y.0059.000000T0000Z-161122T2100Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
947 AM EST TUE NOV 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS THIS MORNING DECREASING 
  TO 1O 10 TO 15 KNOTS DURING THE AFTERNOON. 

* WAVES...3 TO 5 FEET SUBSIDING 1 TO 3 FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
198 
WHUS71 KCLE 221915
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EST TUE NOV 22 2016

LEZ146>149-222015-
/O.CAN.KCLE.SC.Y.0059.000000T0000Z-161122T2100Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
215 PM EST TUE NOV 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW CRITERIA AND THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 3:25 PM EST, 20 minutes earlier.

Area forecast discussion, Nov 21, 3:25 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
325 PM EST Mon Nov 21 2016

.SYNOPSIS...
A large area of high pressure over the Western Lakes will move
across the Great Lakes and move off the East coast Thursday.  This
will allow a low pressure system to move across the Lower lakes
Thursday.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Large area of high pressure stretching from Hudson bay across the
Mid Mississippi Valley will move ever so slowly east overnight.
Forecast question of the day is how far east will the clearing reach
overnight.  Since the 850mb ridge does not move across the forecast
area until tomorrow am confident the snowbelt will remain overcast
overnight.   Meanwhile do expect the western third to clear out.  In
the middle I left mostly to partly cloudy.   As far as temps leaned
toward the 2pm dew points in the west...and this mornings lows in
the east.   In between split the difference.   Did leave chance of
flurries going in the extreme east overnight.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Large area of high pressure will finally move east over the area
tomorrow as the upper level low over New England is ejected east.
Tomorrow will be a little warmer than today...with temps from the
upper 30 to the lower 40s.

Models coming into better agreement on the track and timing of the
next system.  Models have the low into central Missouri by daybreak
Wednesday.  A warm surge ahead of the low will keep most precip
rain.  Expect showers to spread over the western half of the
forecast area Wednesday as the low tracks northeast. Showers will
spread over the entire area Wednesday night.  Lingering showers in
the East Thanksgiving day as the low tracks across the lower lakes.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A fast moving upper level trough will move east through the Great
Lakes Region on Friday. Although moisture will be limited with this
system, there should be enough combined with the lift from a weak
front that will move through Friday to produce some showers. High
pressure will build into the region Saturday with a gradual decrease
in cloud cover expected during the day. Temperatures will start to
rebound Sunday as southerly flow settles back in ahead of the next
approaching trough, which looks to arrive sometime either Sunday
night or Monday. The models continue to differ with the timing of
this next system, but much like with the last one, the slower
solution this far out tends to be right more often than not.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Skies have cleared across northwest Ohio while clouds and
scattered flurries remain in the east. Clouds will attempt to
clear out of the Ohio sites for a while this afternoon but may
fill back as an MVFR deck tonight. Meanwhile skies are expected to
remain overcast at ERI with a period of MVFR possible this morning.
Gusty northwest winds continue, especially at ERI where gusts to
30+ knots will continue this morning. Elsewhere wind gusts will be
closer to 20 knots.

OUTLOOK...Non-VFR possible Wednesday into Thursday.

&&

.MARINE...
Winds continue to gust to around 35 knots along the far east end of
Lake Erie, but these will start to diminish over the next couple of
hours. The Gale Warning that is in effect for this area until 4 PM
will be allowed to expire. After the expiration, a Small Craft
Advisory will be needed through tonight. The winds along the west
end of Lake Erie have been slowly diminishing through the day and
the Small Craft Advisory for that area should be okay to expire at
4 PM.

Conditions will continue to improve from west to east tomorrow as
high pressure builds in. Another low pressure system will approach
the lakes from the west on Wednesday with southeast to southerly
winds of 10-15 knots developing. Winds will shift around to the west
on Thursday as the trough lifts north of the lake. Relatively good
marine conditions will continue into the weekend as another area of
high pressure builds overhead on Saturday, then slowly shifts east
on Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EST Tuesday for LEZ145>148.
Small Craft Advisory until 4 PM EST this afternoon for LEZ143-144.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...Mottice
AVIATION...Mottice
MARINE...Mottice
Hazardous weather outlook, Nov 21, 3:52 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
352 AM EST MON NOV 21 2016

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-220900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
352 AM EST MON NOV 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>148-162>168-220900-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
352 AM EST MON NOV 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-149-169-220900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
352 AM EST MON NOV 21 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 21, 10:35 AM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1035 AM EST MON NOV 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             CORRY                   41.90N  79.65W
11/21/2016  M6.5 INCH        ERIE               PA   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

THOMPSON
Local storm report, Nov 21, 3:44 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EST MON NOV 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY SNOW       CORRY                   41.93N 79.64W
11/21/2016  M18.0 INCH       ERIE               PA   TRAINED SPOTTER

            STORM TOTAL SNOWFALL

&&

THOMPSON

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.